Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Sep 3, 2015, 1:46 PM CDT. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2015, 1:46 PM CDT (18:46 UTC)
- Expired
- Sep 3, 2015, 2:45 PM CDT
- In force
- 59 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 41 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 2:00 PM CDT | HAIL 0.88 | Orocovis, PR | NICKEL SIZE HAIL WAS REPORTED IN OROCOVIS VIA SOCIAL MEDIA. |
| Sep 3, 2:00 PM CDT | HAIL 0.88 | Orocovis, PR | NICKEL SIZED HAIL WAS REPORTED IN OROCOVIS VIA SOCIAL MEDIA. |
| Sep 3, 2:45 PM CDT | HAIL 0.25 | Jayuya, PR | PEA SIZED HAIL IN JAYUYA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUCA52 TJSJ 031846
SVRSJU
PRC039-073-107-031945-
/O.NEW.TJSJ.SV.W.0001.150903T1846Z-150903T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
246 PM AST THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OROCOVIS MUNICIPALITY IN PUERTO RICO...
CIALES MUNICIPALITY IN PUERTO RICO...
JAYUYA MUNICIPALITY IN PUERTO RICO...
* UNTIL 345 PM AST
* AT 243 PM AST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
STATIONARY OVER THESE MUNICIPALITIES. THIS SEVERE STORM WILL
PRODUCE TORRENTIAL RAINFALL AND STRONG WINDS UP 45-55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...HAIL...INTENSE
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF
PRODUCING BRIEF TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...OR AN
INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
&&
LAT...LON 1826 6644 1827 6640 1829 6638 1827 6638
1824 6635 1820 6635 1820 6636 1817 6637
1816 6640 1818 6647 1815 6655 1816 6653
1817 6652 1819 6651 1821 6661 1830 6656
TIME...MOT...LOC 1843Z 115DEG 2KT 1822 6653
$$
ER/CAM/OM1 follow-up statement
452
WUCA52 TJSJ 031846 CCA
SVRSJU
PRC039-073-107-031945-
/O.COR.TJSJ.SV.W.0001.150903T1846Z-150903T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
246 PM AST THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OROCOVIS MUNICIPALITY IN PUERTO RICO...
CIALES MUNICIPALITY IN PUERTO RICO...
JAYUYA MUNICIPALITY IN PUERTO RICO...
* UNTIL 345 PM AST
* AT 243 PM AST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
NEAR STATIONARY OVER THESE MUNICIPALITIES. THIS SEVERE STORM
WILL PRODUCE TORRENTIAL RAINFALL...HAIL...INTENSE LIGHTNING AND
STRONG WINDS UP 45-55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...HAIL...INTENSE
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF
PRODUCING BRIEF TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...OR AN
INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
&&
LAT...LON 1826 6644 1827 6640 1829 6638 1827 6638
1824 6635 1820 6635 1820 6636 1817 6637
1816 6640 1818 6647 1815 6655 1816 6653
1817 6652 1819 6651 1821 6661 1830 6656
TIME...MOT...LOC 1843Z 115DEG 2KT 1822 6653
$$
ER/CAM/OMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:43 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 3, 10:43 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1143 AM AST THU SEP 3 2015 .SYNOPSIS... WARM TEMPERATURES AND MOSTLY SUNNY SKIES PREVAILED THIS MORNING ACROSS THE LOCAL ISLANDS. THE DOPPLER WEATHER RADAR NOT DETECTED SHOWER ACTIVITY OVER LAND LATE THIS MORNING. TJSJ SOUNDING DATA OBSERVED STEEP LAPSE RATE AT THE 850-700MB LAYER...TODAYS VALUES ARE AROUND THE PERCENTILE 75TH FOR THE CURRENT MONTH. MID LEVEL TEMPERATURES...AT 500MB...HAVE VALUES AROUND -8 DEGREES CELSIUS. ANOTHER FACT IS THAT THE CURRENT SOUNDING DOES NOT HAVE ANY INVERSION. THE PROXIMITY OF AN UPPER LEVEL TROUGH WILL COMBINE WITH THE AVAILABLE MOISTURE TO PRODUCE POSSIBLE ISOLATED TO SCATTERED SHOWERS WITH MODERATE TO STRONG TSTORM OVER THE INTERIOR...NORTH AND WEST SECTIONS OF PUERTO RICO. IN ADDITION...UNDER THE PREVAILING SOUTHERLY WIND FLOW...THE DEVELOPMENT OF SHOWERS ARE POSSIBLE IN THE WAKE OF THE US VIRGIN ISLANDS. MINOR CHANGES WERE INTRODUCE TO THE PREVIOUS FORECAST BUT THE FORECAST DISCUSSION STILL IN GOOD AGREEMENT WITH THE NEW DATA. && .AVIATION...MAINLY VFR CONDS ACROSS ALL TAF SITE. MOUNTAIN OBSC WITH TSTORM ARE POSSIBLE OVER THE CORDILLERA CENTRAL...SOME OF OF THIS SHRA/TSRA ARE POSSIBLE OVER TJBQ/TJMZ/TJSJ AFT 03/18Z. AFT 0323Z...LIGHT PASSING SHOWERS MAY BE POSSIBLE OVER TIST/TISX/TJSJ/TNCM/TKPK FROM TIME TO TIME. WINDS FROM THE EAST- SOUTHEAST AT 10 TO 15 MPH WITH SEA BREEZE VARIATIONS...AND LOCALLY HIGHER IN/NEAR TSRA/SHRA. FOLLOWED BY CALM TO LIGHT AND VARIABLE WINDS AND LAND BREEZE VARIATIONS ALONG THE COASTAL SECTIONS AFT 0323Z. && .MARINE...SEAS ARE EXPECTED TO CONTINUE BELOW 4 FEET WITH EAST TO SOUTHEAST WINDS BETWEEN 10 TO 15 KNOTS. INCLEMENT WEATHER ARE POSSIBLE NEAR SHOWERS AND THUNDERSTORM THIS AFTERNOON. THE PREVIOUS MARINE FORECAST STILL IN EFFECT...REFER TO THE PREVIOUS DISCUSSION. && .PREV DISCUSSION... /ISSUED 429 AM AST THU SEP 3 2015/ SYNOPSIS...TUTT WILL MEANDER OVER AND NORTH OF THE FORECAST AREA THROUGH SUNDAY. BUILDING MID TO UPPER LEVEL RIDGE FROM THE EAST WILL BE THE DOMINANT WEATHER FEATURE FOR THE NEXT SEVERAL DAYS. LOW LEVEL PERTURBATIONS EXPECTED TO INCREASE MOISTURE ON LATE SATURDAY/SUNDAY AND BY MID-WEEK. DISCUSSION...MOSTLY CLEAR SKIES PREVAILED OVER LAND AREAS OVERNIGHT. A FEW SHOWERS WERE NOTED OVER THE MONA PASSAGE AND ACROSS THE OFFSHORE ATLANTIC WATERS. IN GENERAL...FOR THE NEXT SEVERAL DAYS EXPECT SHOWERS WITH ISOLATED THUNDERSTORMS TO DEVELOP MAINLY OVER THE INTERIOR AND WESTERN SECTIONS OF PR EACH AFTERNOON. ELSEWHERE...MOSTLY DRY AND FAIR WEATHER CONDITIONS ARE EXPECTED. MODEL GUIDANCE SUGGEST THAT BETWEEN SATURDAY/SUNDAY MOISTURE WILL INCREASE GRADUALLY...AND PASSING SHOWERS SHOULD BE MORE FREQUENT ON SATURDAY NIGHT ACROSS THE USVI AND EASTERN PR...WITH USUAL CONVECTION ALONG THE CORDILLERA CENTRAL AND WESTERN PR IN THE AFTERNOON HOURS. THEN...DRY AND FAIR WEATHER CONDITIONS WILL RETURN THROUGH AT LEAST MID-WEEK WHEN THE NEXT TROPICAL WAVE IS FORECAST TO BE NEAR THE LOCAL AREA. AVIATION...VFR XPCTD XCP MVFR IN ISOLD/SCT SHRA/TSRA INTERIOR/WEST PR DURING THU/FRI AFT WI FEW OBSCD MTNS. WIND BLW FL150 VRBL 10 KT OR LESS BCMG E TO NE UP TO 10 KT LATE TDY THRU FRI. MARINE...SEAS MAINLY BELOW 3 FEET AND EAST TO SOUTHEAST WINDS BETWEEN 10 TO 15 KNOTS EXPECTED THRU FRIDAY. SEAS EXPECTED TO INCREASE UP TO 4 FEET WITH GENTLE TO MODERATE TRADES BY EARLY NEXT WEEK. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ACROSS SOME BEACHES OF NORTHERN PR DUE TO A WEAK NORTHERLY GROUND SWELL. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 90 78 91 / 10 10 30 30 STT 78 88 79 88 / 10 10 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 27/23
Hazardous weather outlook, Sep 3, 11:00 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 1200 PM AST THU SEP 3 2015 AMZ710>745-PRZ001>013-041600- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1200 PM AST THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF THE NORTHERN...INTERIOR AND WESTERN SECTIONS OF PUERTO RICO. INTENSE THUNDERSTORMS OVER THESE AREAS COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. IN ADDITION...HEAVY RAINFALLS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON THE FOLLOWING BEACHES OF NORTHERN PUERTO RICO: PINONES...OCEAN PARK...MAR CHIQUITA...PUERTO NUEVO AND JOBOS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS...HAIL...FLOODING... WATERSPOUT...AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-041600- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1200 PM AST THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 3, 1:22 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 222 PM AST THU SEP 3 2015 PRZ006-032015- CENTRAL INTERIOR- 222 PM AST THU SEP 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT OROCOVIS...COROZAL...COAMO... BARRANQUITAS...MOROVIS AND CIALES MUNICIPALITIES... AT 220 PM AST...A STRONG THUNDERSTORM WAS OVER OROCOVIS. THE STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 1821 6627 1816 6631 1819 6651 1831 6647 TIME...MOT...LOC 1820Z 115DEG 4KT 1822 6639 CAM
Special weather statement, Sep 3, 1:39 PM CDT, 7 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 222 PM AST JUEVES 3 DE SEPTIEMBRE DE 2015 PRZ006-032015- CENTRAL INTERIOR- 222 PM AST JUEVES 3 DE SEPTIEMBRE DE 2015 ...TRONADAS FUERTES CONTINUAN DESARROLLANDOSE Y AFECTANDO OROCOVIS...COROZAL...COAMO... BARRANQUITAS...MOROVIS Y CIALES. A LAS 2 PM AST...UNA FUERTE TRONADA ESTA AFECTANDO OROCOVIS. ESTA TRONADA SE ENCUENTRA CASI ESTACIONARIA. VIENTOS EN EXCESO DE 30 MPH SON POSIBLES CON ESTA TORMENTA. LLUVIA TORRENCIAL OCURRE CON ESTA TORMENTA...Y RESULTARAN EN INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS. RELAMPAGOS FRECUENTES ESTAN OCURRIENDO CON ESTA TORMENTA. LOS RAYOS PUEDEN CAER A 15 MILLAS DE LA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN VEHICULO O EDIFICIO. CAM/ER
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:22 PM CDT | Special Weather Statement | JSJ | 113 min | |
| Sep 3, 2:15 PM CDT | Special Weather Statement | JSJ | 2 hr | |
| Sep 3, 2:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.